Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 26, 2021, 5:42 PM CDT for Lincoln County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 5:42 PM CDT (22:42 UTC)
- Expired
- May 26, 2021, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420 WWUS83 KLBF 262242 SPSLBF Special Weather Statement National Weather Service North Platte NE 542 PM CDT Wed May 26 2021 NEZ036-059-262315- McPherson NE-Lincoln NE- 542 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 615 PM CDT... At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Sutherland, or 18 miles northwest of North Platte, moving northeast at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sutherland, Coker and O'Fallons. This includes the following highways... Highway 92 between mile markers 208 and 209. Highway 97 between mile markers 3 and 26. Highway 83 between mile markers 93 and 95. A Tornado Watch remains in effect until 200 AM CDT for southwestern Nebraska. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Nebraska. LAT...LON 4115 10110 4130 10123 4155 10087 4126 10062 TIME...MOT...LOC 2242Z 238DEG 14KT 4127 10109 $$ Gomez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 2:55 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 26, 2:55 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 255 PM CDT Wed May 26 2021 .SHORT TERM...(This evening through Thursday night) Issued at 254 PM CDT Wed May 26 2021 The main concern in the short term will be the potential for significant severe storms this afternoon and evening. A combination of a stationary front, warm front, and dry line will all help to initiate several storms across western and north central Nebraska and into northern Kansas. Latest radar and satellite imagery shows several isolated, but weak storms moving across north central Nebraska at this time. In addition, the latest special 18Z sounding shows moderate instability and a decent capping inversion. As a result these storms do not appear to be strong right now, but some clearing across southwest Nebraska is expected to add just a little more instability and increase surface temperatures helping to erode any cap. Therefore, any storms that continue to develop in southwest Nebraska and the I-80 corridor are expected to develop more rapidly and have the potential to become severe by late afternoon. Heading into this evening, latest hi-res models show plenty of instability across the region. CAPE values up to 2000 J/kg as well as steep low level lapse rates of 7-9 C/km will combine to result in a decent severe threat on this evening. Hail up to 2 inches in diameter and wind speeds of 70 mph or greater should be expected. There is also a chance for isolated tornadoes mainly across southwest Nebraska. The tornado threat will diminish as the evening wears on becoming mostly a hail, strong wind, and heavy rain event by late evening. After midnight, the majority of the best instability will have been exhausted resulting in storms switching to a mainly heavy rain threat. The best rainfall looks like it will fall just to the east of our area. There, up to 2 to 3 inches of rainfall could be experienced. Still, there's the potential for our far southeastern counties (Frontier, Hayes, and southeast Lincoln) could still see rainfall amounts up to 1 to 1.5 inches. While flooding is not a concern at this time due to a quick storm motion, some localized flooding may be possible especially if training of storms develops. For Thursday, rain lingers across our eastern counties into Thursday morning before completely pushing off to the east by the afternoon. Weak ridging will then allow for quiet weather to return once again for the end of the week. Cooler air also pushes in for the end of the week with highs ranging from the mid 50s (across the north) to the low 70s (south of I-80) on Thursday. .LONG TERM...(Friday through Wednesday) Issued at 254 PM CDT Wed May 26 2021 Active weather will then continue this weekend as a series of disturbances moves through the region. Thunderstorms are possible through Monday especially in the afternoons and evenings when instability is highest. At this time, the severe potential remains uncertain, but will keep a close eye on this over the next few days. Clouds and rain chances will keep temperatures cooler through the weekend as well. At this time, high temperatures will remain in the low 60s to low 70s through Tuesday. Overnight low temperatures will remain steady in the 40s for most locations and into the low 50s across the south and east. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1239 PM CDT Wed May 26 2021 Isolated thunderstorms will be possible this afternoon across southwest Nebraska, becoming more scattered to widespread this evening. Strong winds and hail will be possible with these storms. Stratus will move in overnight with MVFR to IFR conditions. Winds will become strong Thursday morning with gust of 25 knots possible. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Gomez
Hazardous weather outlook, May 26, 3:12 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 312 PM CDT Wed May 26 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CDT Wed May 26 2021 /212 PM MDT Wed May 26 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are likely through the evening across all of the outlook area. The greatest threat for severe storms is south of a line from Hay Springs to Thedford to Burwell. Very large hail greater than 2 inches in diameter, damaging wind gusts up to 70 MPH and isolated tornadoes are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms will be possible Friday night through Tuesday. At this time, the severe threat is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter groups across the eastern Nebraska Panhandle, Sandhills and southwestern Nebraska, should be ready for activation this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 26, 3:56 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service North Platte NE 356 PM CDT Wed May 26 2021 NEZ025-026-037-038-262130- Custer NE-Thomas NE-Blaine NE-Logan NE- 356 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTHWESTERN CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 430 PM CDT... At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Stapleton, moving northeast at 40 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Halsey and Brown Lake. This includes the following highways... Highway 2 between mile markers 225 and 227, and between mile markers 241 and 243. Highway 83 between mile markers 120 and 130. LAT...LON 4157 10046 4166 10059 4193 10030 4175 10005 TIME...MOT...LOC 2056Z 224DEG 36KT 4168 10045 Gomez
Special weather statement, May 26, 4:00 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service North Platte NE 400 PM CDT Wed May 26 2021 NEZ036-059-262130- McPherson NE-Lincoln NE- 400 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND SOUTH CENTRAL MCPHERSON COUNTIES UNTIL 430 PM CDT... At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Sutherland, or 20 miles southwest of Tryon, moving northeast at 30 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Lincoln and south central McPherson Counties. This includes Highway 97 between mile markers 13 and 14. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Nebraska. LAT...LON 4121 10115 4130 10123 4149 10109 4135 10086 TIME...MOT...LOC 2100Z 215DEG 24KT 4130 10115 Gomez
Special weather statement, May 26, 4:22 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service North Platte NE 422 PM CDT Wed May 26 2021 NEZ036-037-059-262200- McPherson NE-Lincoln NE-Logan NE- 422 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN... SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 500 PM CDT... At 422 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Tryon, moving northeast at 35 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Ringgold. This includes the following highways... Highway 92 between mile markers 206 and 222. Highway 97 between mile markers 13 and 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Nebraska. LAT...LON 4131 10095 4141 10109 4164 10082 4144 10059 TIME...MOT...LOC 2122Z 231DEG 32KT 4142 10096 Gomez
Special weather statement, May 26, 4:42 PM CDT, 1 hour before
Special Weather Statement National Weather Service North Platte NE 442 PM CDT Wed May 26 2021 NEZ038-262215- Custer NE- 442 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 515 PM CDT... At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near Callaway, or 19 miles southwest of Broken Bow, moving northeast at 45 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Callaway and Lodi. This includes Highway 92 near mile marker 267. LAT...LON 4114 10001 4126 10009 4149 9988 4123 9963 TIME...MOT...LOC 2141Z 240DEG 41KT 4125 9996 Gomez
Special weather statement, May 26, 5:00 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
500 PM CDT Wed May 26 2021
NEZ059-071-262245-
Frontier NE-Lincoln NE-
500 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 545 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorefield, or 11 miles northeast of Curtis, moving northeast at 35
mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Moorefield.
A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.
LAT...LON 4076 10050 4095 10034 4086 10022 4070 10022
4070 10008 4063 10034
TIME...MOT...LOC 2200Z 224DEG 30KT 4075 10035
GomezSpecial weather statement, May 26, 5:42 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 542 PM CDT Wed May 26 2021 NEZ036-059-262315- McPherson NE-Lincoln NE- 542 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 615 PM CDT... At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Sutherland, or 18 miles northwest of North Platte, moving northeast at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sutherland, Coker and O'Fallons. This includes the following highways... Highway 92 between mile markers 208 and 209. Highway 97 between mile markers 3 and 26. Highway 83 between mile markers 93 and 95. A Tornado Watch remains in effect until 200 AM CDT for southwestern Nebraska. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Nebraska. LAT...LON 4115 10110 4130 10123 4155 10087 4126 10062 TIME...MOT...LOC 2242Z 238DEG 14KT 4127 10109 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:58 PM CDT | Special Weather Statement | LBF | Frontier | 47 min |
| May 26, 2:31 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
| May 26, 2:34 PM CDT | Special Weather Statement | LBF | Lincoln | 41 min |
| May 26, 2:36 PM CDT | Special Weather Statement | LBF | McPherson | 39 min |
| May 26, 2:39 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 51 min |
| May 26, 3:20 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 40 min |
| May 26, 3:28 PM CDT | Special Weather Statement | LBF | Logan | 32 min |
| May 26, 3:56 PM CDT | Special Weather Statement | LBF | Thomas | 34 min |
| May 26, 4:00 PM CDT | Special Weather Statement | LBF | McPherson | 30 min |
| May 26, 4:22 PM CDT | Special Weather Statement | LBF | McPherson | 38 min |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 42 min |
| May 26, 4:42 PM CDT | Special Weather Statement | LBF | Custer | 33 min |
| May 26, 5:00 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 26, 5:00 PM CDT | Tornado Warning | LBF | Chase, Hayes | 60 min |
| May 26, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 31 min |
| May 26, 5:30 PM CDT | Tornado Warning | LBF | Hayes | 45 min |
| May 26, 5:30 PM CDT | Tornado Warning | LBF | Hayes | 45 min |
| May 26, 5:39 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 36 min |
| May 26, 5:44 PM CDT | Special Weather Statement | LBF | Keith | 31 min |
| May 26, 5:55 PM CDT | Special Weather Statement | LBF | Sheridan | 35 min |
| May 26, 6:07 PM CDT | Tornado Warning | LBF | Hayes | 31 min |
| May 26, 6:10 PM CDT | Special Weather Statement | LBF | Blaine | 50 min |
| May 26, 6:18 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| May 26, 6:26 PM CDT | Special Weather Statement | LBF | Lincoln | 34 min |
| May 26, 6:57 PM CDT | Special Weather Statement | LBF | McPherson | 33 min |
| May 26, 6:59 PM CDT | Special Weather Statement | LBF | Sheridan | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.